Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


VL764,300 high risk for O.I.?
Feb 17, 2000

My Vl is 764,300 or CD4 is 214 what is mt risk of O.I. I was not on meds because of drug allergies and serious side effects but am now on---6-Fortovase--1-Norvir-2-Epivir at bedtime. I have been on this combo 1 week. I was on Videx also but it was DC'd. I have been back on meds a total of about one month.

Response from Dr. Feinberg

Both your CD4 count and viral load put you at risk for an OI, and the risk will increase if your T cells decrease further. I am concerned about your current combination: while once a day 3TC (Epivir) is OK, the saquinavir/ritonavir (Fortovase/Norvir) dose seems too small for once a day dosing. Also, if you have been on 3TC in the past, it is very likely that you are resistant to it, since 3TC resistance can occur very quickly. Because you have had problems with HIV meds in the past and because you now have a marginal CD4 count with a very high viral load, you might want to maximize your chance of success by having a resistance test and changing your meds if the test indicates that would be beneficial for you.


Previous
Off the meds now and having problems
Next
After Viracept/Viramune/Sustiva - now what?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement